Applications depuis K(/p,2) et une conjecture de N. Kuhn
[Maps from K(/p,2) and a conjecture of N. Kuhn]
Annales de l'Institut Fourier, Volume 63 (2013) no. 2, pp. 763-772.

In this paper we prove a conjecture of N. Kuhn: if the singular cohomology modulo a prime number p of a space is finitely generated as a module over the Steenrod algebra, then it is finite. The second author had already given proof of this result in a previous article. However in the case of an odd prime the proof contained a gap without additional assumption on the cohomology of the space, like the triviality of the Bockstein homomorphism. The first proof depends, first on an idea by N. Kuhn, then on the Eilenberg-Moore spectral sequence. The new proof is based on an extension of the strategy of N. Kuhn is based on a theorem of J. Lannes and only on the Bott-Samelson theorem. It works the same way for all primes p.

Dans cet article on démontre une conjecture de N. Kuhn : si la cohomologie singulière modulo un nombre premier p d’un espace est finiment engendrée comme module sur l’algèbre de Steenrod, alors elle est finie. On donne aussi des formes plus fortes de ce résultat. Le second auteur en avait déjà donné une démonstration dans un article précédent. Cependant dans le cas d’un nombre premier impair la preuve comportait une lacune sans hypothèse supplémentaire sur la cohomologie de l’espace, du type de la nullité de l’homomorphisme de Bockstein. De même la démonstration reposait, d’abord sur une idée de N. Kuhn, puis sur une utilisation de la suite spectrale d’Eilenberg-Moore. La nouvelle démonstration repose elle sur une extension de la stratégie de N. Kuhn qui est fondée sur un théorème de J. Lannes et uniquement le théorème de Bott-Samelson. Elle fonctionne de manière identique pour tout nombre premier p.

DOI: 10.5802/aif.2776
Classification: 55S10,  55S35
Keywords: unstable modules, realisation, Bott-Samelson theorem, obstructions
Gaudens, Gérald 1; Schwartz, Lionel 2

1 Math. Institut, University of Bonn Endenicher Allee, 60 ; D-53115 Bonn, Germany
2 UMR CNRS 7539, LAGA Université PARIS 13 Av. J.B. Clément, 93430 Villetaneuse, France
@article{AIF_2013__63_2_763_0,
     author = {Gaudens, G\'erald and Schwartz, Lionel},
     title = {Applications depuis $K(\mathbb{Z}/p,2)$ et~une~conjecture de {N.} {Kuhn}},
     journal = {Annales de l'Institut Fourier},
     pages = {763--772},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {63},
     number = {2},
     year = {2013},
     doi = {10.5802/aif.2776},
     mrnumber = {3112848},
     zbl = {06193047},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/aif.2776/}
}
TY  - JOUR
AU  - Gaudens, Gérald
AU  - Schwartz, Lionel
TI  - Applications depuis $K(\mathbb{Z}/p,2)$ et une conjecture de N. Kuhn
JO  - Annales de l'Institut Fourier
PY  - 2013
DA  - 2013///
SP  - 763
EP  - 772
VL  - 63
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2776/
UR  - https://www.ams.org/mathscinet-getitem?mr=3112848
UR  - https://zbmath.org/?q=an%3A06193047
UR  - https://doi.org/10.5802/aif.2776
DO  - 10.5802/aif.2776
LA  - fr
ID  - AIF_2013__63_2_763_0
ER  - 
%0 Journal Article
%A Gaudens, Gérald
%A Schwartz, Lionel
%T Applications depuis $K(\mathbb{Z}/p,2)$ et une conjecture de N. Kuhn
%J Annales de l'Institut Fourier
%D 2013
%P 763-772
%V 63
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2776
%R 10.5802/aif.2776
%G fr
%F AIF_2013__63_2_763_0
Gaudens, Gérald; Schwartz, Lionel. Applications depuis $K(\mathbb{Z}/p,2)$ et une conjecture de N. Kuhn. Annales de l'Institut Fourier, Volume 63 (2013) no. 2, pp. 763-772. doi : 10.5802/aif.2776. http://www.numdam.org/articles/10.5802/aif.2776/

[1] Castellana, Natàlia; Crespo, Juan A.; Scherer, Jérome Deconstructing Hopf spaces, Invent. Math., Volume 167 (2007) no. 1, pp. 1-18 | DOI | MR | Zbl

[2] Dehon, François Xavier; Gaudens, Gérald Espaces profinis et problèmes de réalisabilité, AGT, Volume 3 (2003), pp. 399-433 | MR | Zbl

[3] Kuhn, Nicholas On topologically realizing modules over the Steenrod algebra, Ann. of Math., Volume 141 (1995), pp. 321-347 | DOI | MR | Zbl

[4] Kuhn, Nicholas Topological non-realization results via the Goodwillie tower approach to iterated loopspace homology, AGT, Volume 8 (2008), pp. 2109-2129 | MR | Zbl

[5] Lannes, Jean Sur les espaces fonctionnels dont la source est le classifiant d’un p-groupe abélien élémentaire., Pub. I.H.E.S., Volume 75 (1992), pp. 135-244 | DOI | Numdam | MR | Zbl

[6] Lannes, Jean; Schwartz, Lionel Sur la structure de 𝒜-modules instables injectifs, Topology, Volume 28 (1989), pp. 153-169 | DOI | MR | Zbl

[7] Miller, Haynes The Sullivan conjecture on maps from classifying spaces, Ann. of Math. (2), Volume 120 (1984) no. 1, pp. 39-87 | DOI | MR | Zbl

[8] Morel, Fabien Ensembles profinis simpliciaux et interprétation géométrique du foncteur T, Bull. Soc. Math. France, Volume 124 (1996) no. 2, pp. 347-373 | Numdam | MR | Zbl

[9] Schwartz, Lionel Unstable modules over the Steenrod algebra and Sullivan’s fixed point set conjecture, Chicago Lectures in Mathematics, University of Chicago Press, 1994 | MR | Zbl

[10] Schwartz, Lionel A propos de la conjecture de non-réalisation due à N. Kuhn, Invent. Math., Volume 134 (1998), pp. 211-227 | DOI | MR | Zbl

[11] Schwartz, Lionel La filtration de Krull de la catégorie 𝒰 et la cohomologie des espaces, AGT, Volume 1 (2001), pp. 519-548 | MR | Zbl

[12] Schwartz, Lionel Erratum à A propos de la conjecture de non-réalisation due à N. Kuhn, Invent. Math., Volume 182 (2010), pp. 449-450 | DOI | MR | Zbl

[13] Whitehead, George Elements of homotopy theory, GTM, 6, Springer Verlag, 1978 | MR | Zbl

Cited by Sources: